MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE - VIPERWIRE GUIDE WIRE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE - VIPERWIRE GUIDE WIRE
Model Number VPR-GW-FT14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pseudoaneurysm (2605); Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
During a peripheral procedure using a diamondback peripheral orbital atherectomy device (oad), a viperwire guide wire was used and became fractured in two places.The 95% stenosed, type b, calcified target lesion was located in an area of the distal superficial femoral artery (sfa) that was 6.0mm in diameter.The lesion was 90mm long and there was no tortuosity in the treatment area.The lesion was accessed via a contralateral femoral approach, and the iliac arteries were tortuous.The lesion was treated with three treatment passes on low speed, three treatment passes on medium speed, and three treatment passes on high speed.During the last run, the oad stalled, and the oad was removed with ease.After oad removal, the guide wire was noted to have fractured in two places; the radiopaque spring tip was fractured, and there was a fractured segment of the core shaft of the guide wire.The proximal fracture area of the core shaft of guide wire fragment had been located within the driveshaft of the oad.It was reported that it was thought the oad stalled due to the guide wire fracture.A small perforation was observed in the peroneal artery at the location where the distal part of the viperwire fractured.A second, anterior tibial artery pedal access site was created to attempt to remove the guide wire fractures.The core shaft guide wire fragment was successfully removed using catheter entanglement and a gooseneck snare.The spring tip fracture was located in a side branch of the peroneal artery and could not be retrieved.The perforation was treated with two stents, and the stents covered and sealed the side branch of the peroneal artery where the remaining spring tip fracture was located.The spring tip fracture remained in the patient.The target lesion treatment was completed with balloon angioplasty, and the treatment area had good results.The patient was doing well following the procedure, and was discharged home the day after the procedure.
 
Event or Problem Description
It was reported to csi via medwatch (b)(4) that a pseudoaneurysm was observed following retrieval of the guide wire core wire, and it was treated with a balloon and two overlapping stents.This event was originally reported to csi as a perforation, however the medwatch report of the pseudoaneurysm was from the physician's case report.It is assumed that the original event assessment changed upon further site review as a perforation was not reported on the medwatch.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE - VIPERWIRE GUIDE WIRE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8818323
Report Number3004742232-2019-00194
Device Sequence Number16853707
Product Code MCW
UDI-Device Identifier10852528005312
UDI-Public(01)10852528005312(17)200731(10)238285
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberVPR-GW-FT14
Device Catalogue NumberVPR-GW-FT14
Device Lot Number238285
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight81